If you haven't read my article about Clostridium difficile, please do. It's a dangerous bacterial intestinal infection, and the major cause of antibiotic associated diarrhea and pseudomembranous colitis. It is becoming a growing problem even among otherwise healthy people, becoming more resistant to antibiotic treatments, and its toxins are becoming significantly more potent. C. diff can be deadly, and it has, and will, kill many people. I almost died as a child from C. diff as a result of almost two months of misdiagnosis. I had a small infection in my arm from a spider bite and was given oral amoxicillin - however my mother was given no warning of the dangers of altered intesinal flora and that this condition could cause C. diff.

My question to all of you is, had you heard of C. diff before now? I am sure EVERYONE has at some point taken a broad-spectrum antibiotic, and maybe when they didn't even need it. Please answer this question for research purposes: did your doctor warn you about developing C. diff and/or the importance of trying to replenish the beneficial flora in your digestive tract while on antibiotic therapy? I am really curious whether or not doctors are warning people about this infection that can affect otherwise healthy people when their good flora becomes altered through the use of oral amoxicillin, ampicillin, and clindamycin, and other antibiotics from the cephalosporin family. You are also at risk with continued use of H2-receptor antagonists and proton-pump inhibitors. So, the question is, has your doctor warned you?

Last edited by Caramy_Spencer_SI_Editor; 03/19/07 02:09 AM.